IPSIndian Journal of Pharmacology
Home  IPS  Feedback Subscribe Top cited articles Login 
Users Online : 3204 
Small font sizeDefault font sizeIncrease font size
Navigate Here
 »   Next article
 »   Previous article
 »   Table of Contents

Resource Links
 »   Similar in PUBMED
 »  Search Pubmed for
 »  Search in Google Scholar for
 »Related articles
 »   Citation Manager
 »   Access Statistics
 »   Reader Comments
 »   Email Alert *
 »   Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed1533    
    Printed38    
    Emailed0    
    PDF Downloaded83    
    Comments [Add]    

Recommend this journal

 

 DRUG WATCH
Year : 2016  |  Volume : 48  |  Issue : 3  |  Page : 324-326

Erlotinib-induced purpuric papulopustular eruption treated with pulsed azithromycin


1 Dermatolovenerology Clinic, Ankara Ataturk Training and Research Hospital, Ankara, Turkey
2 Pathology Clinic, Ankara Ataturk Training and Research Hospital, Ankara, Turkey

Correspondence Address:
Dr. Gulsen Akoglu
Dermatolovenerology Clinic, Ankara Ataturk Training and Research Hospital, Ankara
Turkey
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/0253-7613.182887

Rights and Permissions

Erlotinib belongs to the targeted cancer treatments acting through epidermal growth factor receptor inhibition. Papulopustular eruption is the most common cutaneous toxicity. The pathogenesis of the rash is not clear. There is no consensus on treatment. In this report, we describe a 73-year-old female patient who was referred to our outpatient clinic for evaluation and treatment of a widespread acneiform eruption. She was put on erlotinib therapy for 3 months for the treatment of lung adenocarcinoma. The patient has developed nonpruritic papules and pustules widespread over the body except the face for the past 2 weeks. Bacterial culture obtained from a pustule on the back grew methicillin-sensitive Staphylococcus aureus (SA). Histopathological examination of a papule demonstrated vacuolar degeneration of basal layer, prominent walls of vessels, a mixed infiltration of eosinophils, and lymphocytes and erythrocyte extravasation. The eruption was successfully treated with two weekly pulses of azithromycin 500 mg for 3 consecutive days. This case demonstrated that erlotinib may cause purpuric papular eruption secondarily infected with SA. Routine bacterial culture should be performed from pustules before any treatment.






[FULL TEXT] [PDF]*


        
Print this article     Email this article

Site Map | Home | Contact Us | Feedback | Copyright and Disclaimer
Online since 20th July '04
Published by Wolters Kluwer - Medknow